MAUDE Adverse Event Report: DEPUY MITEK DRILL GUIDE SLOTTED GII/SUPER/RC/GL; SURGICAL HAND DRILL

DEPUY MITEK DRILL GUIDE SLOTTED GII/SUPER/RC/GL; SURGICAL HAND DRILL
Catalog Number 213207
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device is not being returned, it was discarded and therefore is unavailable for a physical evaluation.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.Therefore, we cannot determine what caused the user to experience the reported event, we cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4) - incomplete.The lot number is currently unavailable; therefore, the expiration date is unavailable.This report is being filed from the (b)(4) complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 1 of 2 for the same event.It was reported by the hospital that during an unspecified surgical procedure, it was observed that upon using the drill bit in conjunction with the drill guide the drill bit locked up in the drill guide which broke the handle.The drill bit was still usable even with the drill guide shaft connected to it to complete hole drilling.It was not reported if there was a delay in the surgical procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
DRILL GUIDE SLOTTED GII/SUPER/RC/GL
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7711367
Report Number1221934-2018-52380
Device Sequence Number906746
Product Code FZX
UDI-Device Identifier10886705002610
UDI-Public10886705002610
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213207
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2014
Initial Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1